MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INBONE EVERLAST SZ 2 8MM TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INBONE EVERLAST SZ 2 8MM TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 22022208
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that during an inbone tar revision surgery, the selected replacement poly did not fit the insertion device , despite being undamaged and unused.A second poly was opened, fit properly, and was successfully implanted.The incident caused an approximate 10-minute surgical delay, with no adverse consequences reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to d4(gtin), g1(reporting contact) and h3(device evaluated by mfg).The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual examination of the returned device shows slight deformation on one side of the dovetail section of the poly implant.During functional testing, an attempt was made to assemble the poly implant with a size 2 poly inserter.However, the poly implant could only fit halfway into the inserter.The dovetail section of the poly implant could not slide past the dovetail slot on the inserter.The same issue was noted when attempting to assemble the poly implant with a different inserter.A measurement was taken of the bottom width dovetail section of the poly implant with a digital caliper.The measurement indicated the width exceeded the specified tolerance.Following the inspection with the digital caliper, quality assurance engineering performed an inspection of the poly implant using a cmm machine and noted that the width exceeded the specified tolerance by 0.0008 in.Quality assurance engineering noted the following: during the investigation, it was determined that the width was out of specification by.0008 in.One side of the dovetail appears to be damaged.Therefore, we requested all the inspection data from the supplier.The inspection data was reviewed and found to be within specification at the time of manufacture.I believe one side of the insert was damaged during insertion of the implant into the instrument.Additionally, a sales history was provided indicating a total of 15 units from the affected lot were sold between 2022 and 2025 with no other complaints reported for this lot to date.Based on investigation, the root cause was attributed to a user related issue.As noted by quality assurance engineering, the failure was most likely caused by damage incurred on one side of the dovetail section of the poly implant during an attempt to assemble the implant with the inserter.The supplier's inspection data confirmed the implant met specifications at the time of manufacture suggesting the damage occurred post production.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
INBONE EVERLAST SZ 2 8MM TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20605939
Report Number3010667733-2024-00820
Device Sequence Number15494886
Product Code HSN
UDI-Device Identifier00889797074865
UDI-Public(01)00889797074865(11)221020(17)301020(10)1726721
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K193067
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number22022208
Device Lot Number1726721
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale